Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 18, 2009, 6:01 PM EST for Crawford County, Houston County, Peach County, Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 6:01 PM EST (23:01 UTC)
- Expired
- Feb 18, 2009, 6:45 PM EST
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:25 PM EST | TORNADO 0 | Warner Robins, GA | EF0 - REPORTED BY THE WEATHER OBSERVER AT WARNER ROBINS AFB. FUNNEL MOVED OVER RUNNWAYS AT WRB AFB AND THEN DROPPED TO THE GROUND AND INTO THE TREES JUST OFF THE RUNWAY. NO SPECIFIC DAMAGE PATH LENGTH OR WIDTH AVAILABLE AT THIS TIME. |
| Feb 18, 6:25 PM EST | TORNADO | Warner Robins, GA | REPORTED ON THE WRB METAR. FUNNEL MOVED OVER RUNNWAYS AT WRB AFB AND THEN DROPPED TO THE GROUND AND INTO THE TREES. |
| Feb 18, 6:30 PM EST | HAIL 1.75 | Fort Valley, GA | GOLF BALL SIZED HAIL REPORTED AT HWY 341 AND 49 BYPASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 3:32 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 895 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 182301
SVRFFC
GAC079-153-225-182345-
/O.NEW.KFFC.SV.W.0022.090218T2301Z-090218T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
NORTHERN HOUSTON COUNTY IN CENTRAL GEORGIA
PEACH COUNTY IN CENTRAL GEORGIA
* UNTIL 645 PM EST
* AT 558 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR FORT VALLEY...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BYRON...CENTERVILLE AND WARNER ROBINS.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST WEDNESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3249 8389 3248 8392 3250 8391 3250 8394
3264 8398 3269 8374 3266 8363 3265 8356
3259 8353 3257 8354 3252 8354 3247 8387
TIME...MOT...LOC 2301Z 257DEG 44KT 3257 8385
$$1 follow-up statement
000
WWUS52 KFFC 182331
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EST WED FEB 18 2009
GAC079-225-182340-
/O.CAN.KFFC.SV.W.0022.000000T0000Z-090218T2345Z/
PEACH GA-CRAWFORD GA-
630 PM EST WED FEB 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
PEACH COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING FOR THESE COUNTIES HAS
MOVED EAST INTO NORTHERN HOUSTON COUNTY. SEVERE WEATHER IS NO
LONGER IMMINENT IN THIS COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR NORTHWEST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM EST WEDNESDAY EVENING FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3263 8372 3265 8372 3265 8371 3268 8370
3266 8363 3265 8356 3260 8353 3253 8354
3252 8370
TIME...MOT...LOC 2330Z 257DEG 44KT 3265 8344
$$
GAC153-182345-
/O.CON.KFFC.SV.W.0022.000000T0000Z-090218T2345Z/
HOUSTON GA-
630 PM EST WED FEB 18 2009
...A SEVERE THUNDERSTORM AND TORNADO WARNING REMAIN IN EFFECT UNTIL
645 PM EST FOR NORTHEASTERN HOUSTON COUNTY...
AT 628 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND
LARGE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF ROBINS AIR FORCE
BASE...MOVING EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR NORTHWEST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM EST WEDNESDAY EVENING FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3263 8372 3265 8372 3265 8371 3268 8370
3266 8363 3265 8356 3260 8353 3253 8354
3252 8370
TIME...MOT...LOC 2330Z 257DEG 44KT 3265 8344
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:15 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 18, 5:15 PM EST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EST WED FEB 18 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MAIN CONCERN FOR SHORT TERM IS THREAT FOR SEVERE WEATHER. STRONG SPRINGLIKE STORM SYSTEM...BUT DYNAMICS AND THERMODYNAMICS ARE NOT IN PHASE. THUS...THERE REMAINS SOME CONCERN FOR HOW MUCH THREAT OF SEVERE WEATHER ACTUALLY EXISTS. A LEADING SHORT WAVE AND MID-LEVEL WARM ADVECTION BROUGHT SCT NON-SEVERE SHRA/TSRA TO THE CWA EARLY THIS MORNING. A PSEUDO IN-SITU WEDGE IN PLACE ACROSS NE GA...WITH TEMPS STILL ONLY IN THE 40S. WARMER...MORE UNSTABLE AIR ADVECTING NWD INTO SW/SC GA...WHERE TEMPS HAVE RISING INTO THE 60S. HOWEVER...DEWPOINTS STILL ONLY IN THE 50S CLEAR DOWN INTO THE FL PANHANDLE. STRONG 60KT LLJ ALREADY EXITING THE REGION AND MOVING INTO NC/SC. MUCAPES INCREASING TO 200 NORTH TO 600 C/S THROUGH THE AFTERNOON AND 60 DEWPOINTS CREEPING TOWARD FAR SW GA BEFORE THE AFTERNOON IS OVER. SOUTHERN STREAM SHORT WAVE MOVING INTO TX PHASING WITH STRONG SHORT WAVE DIVING SOUTH FROM NORTHERN PLAINS. THIS WILL RESULT IN A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE EASTERN U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT. SPC HAS OUTLOOKED PARTS OF WEST CENTRAL GA...INCLUDING ATL... FOR A MDT RISK...WITH THE REMAINDER OF THE CWA IN A SLGT RISK. AGAIN...PARAMETERS DO NOT APPEAR TO BE ALIGNED FOR A MAJOR SEVERE EVENT IN MOST OF OUR CWA...WITH A HIGHER THREAT ACROSS S AL AND THE FL PANHANDLE...WHERE INSTABILITY AND DYNAMICS ARE BETTER ALIGNED...BUT WE WILL JUST HAVE TO SEE HOW THINGS EVOLVE. TSRA THREAT WILL CONTINUE THROUGH 00Z IN THE NORTH AND 06Z IN THE CENTRAL AREAS UNTIL SFC/850MB WINDS SHIFT TO THE W AND NW. PLAN ON CHANCE POPS NORTH TO LIKELY POPS CENTRAL/S THROUGH THE EVENING. DUE TO ONGOING WATCHES...THREAT TO CENTRAL AREAS. WE WILL JUST HAVE TO SEE HOW IT PANS OUT...BUT I AM NOT SOLD ON A MAJOR SEVERE WEATHER EVENT IN OUR CWA AT THIS POINT. THE COLD FRONT WILL EXIT THE SE PART OF THE CWA BETWEEN 06Z AND 12Z AND THE THREAT FOR TSRA WILL QUICKLY END AS THE FRONT PASSES. STRONG CAA WILL ENSUE EARLY THU AS THE POLAR VORTEX CONTINUES TO DEEPEN ACROSS THE EASTERN U.S. 850MB TEMPS DROP INTO THE -10C TO -12C ACROSS N GA EARLY FRI...THE COLDEST IT HAS BEEN SINCE 04 FEB. MOST AREAS SHOULD SEE A HARD FREEZE EARLY FRI...WITH LOWS 20 TO 25 NORTH AND 25 TO 30 SOUTH...OVERALL THE COLDEST IN OVER TWO WEEKS. DRY CONDITIONS WITH BELOW NORMAL TEMPERATURES WILL CONTINUE FOR THE REMAINDER OF THE SHORT TERM AS A LARGE CANADIAN HIGH SPREADS FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE EASTERN U.S. THU BEHIND THE DEPARTING COLD FRONT. WILL NEED A WIND ADVISORY FOR AT LEAST THE NORTH HALF OF THE CWA THU AS A RESULT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A COLDER PATTERN WILL DOMINATE AT LEAST THE FIRST HALF OF THE EXTENDED AS THE POLAR VORTEX DEEPENS AND A DEEP EASTERN U.S. TROUGH REMAINS IN PLACE THROUGH EARLY NEXT WEEK. AN ALBERTA CLIPPER WILL DIVE SE INTO THE NORTHERN PLAINS AND GREAT LAKES SAT...AND CONTINUE TO ROTATE THROUGH THE BASE OF THE EASTERN U.S. TROUGH AND THE SE U.S. BY SUN. STRONG DYNAMICS AND CAA WILL ACCOMPANY THIS SYSTEM AND GENERATE A NARROW BAND OF PCPN ALONG THE ASSOCIATED FRONT. THERE REMAINS SOME POTENTIAL FOR WINTER WX WITH THIS SYSTEM...ALBEIT IT APPEARS TO BE THE USUAL CASE OF WHETHER OR NOT THE COLD AIR IN PLACE WILL BE DEEP ENOUGH FOR FROZEN PCPN BEFORE THE DEEPER MOISTURE EXITS THE REGION. THE BULK OF THE PCPN EXITS TO THE SE BEFORE THICKNESS VALUES AND 850MB TEMPS SUPPORT SNOW. IN ADDITION...SYSTEM APPEARS TO BE A LITTLE SLOWER THAN PREVIOUSLY ADVERTISED...WHICH WOULD LEAN MORE TOWARD A RAIN THAN A SNOW SOLUTION FOR THE ATL AREA. PLAN TO REMOVE PCPN FOR FRI NIGHT AS VERY DRY AIR REMAINS OVER THE CWA UNTIL EARLY SAT. LOW-LEVEL THICKNESS AND 850MB TEMPS DO NOT SUPPORT RAIN UNTIL AFT 00Z SUN...SO WILL JUST MENTION RAIN FOR SAT...THEN RAIN CHANGING TO SNOW N GA SAT NIGHT...WITH A BRIEF PERIOD OF SNOW POSSIBLE ATL NORTHWARD AT THE END OF THE PCPN. I COULD SEE AN INCH IN THE HIGHER ELEVATIONS OF N GA...BUT LITTLE ACCUMULATION ELSEWHERE AT THIS POINT. COLD...DRY HIGH PRESSURE WILL THEN DOMINATE INTO EARLY NEXT WEEK. THE FLOW TRANSITIONS BACK TO A MORE ZONAL PATTERN WITH A WEAK PACIFIC SYSTEM SLATED TO TRAVERSE THE AREA BY MID WEEK WITH AT LEAST A SMALL CHANCE FOR SHRA. THE 12Z RUN OF THE GFS IS MUCH WEAKER WITH THIS SYSTEM THAN THE 00Z WAS. INSTABILITY IS MINIMAL TO NONE...SO WILL JUST MENTION SHRA AT THIS TIME. BELOW NORMAL TEMPS AT THE BEGINNING OF THE EXTENDED WILL TREND BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL READINGS AS THE FLOW BECOMES ZONAL AND HIGH PRESSURE MODERATES OVER THE AREA. && .FIRE WEATHER... MOST AREAS SAW LIGHT RAIN THIS MORNING...AND MOST AREAS WILL GET MORE TONIGHT. THUS...DESPITE DRIER...WINDY CONDITIONS SPREADING ACROSS THE AREA THU...FUELS WILL BE TOO WET FOR ANY FIRE WEATHER WATCHES/WARNINGS IN THE SHORT TERM. && .AVIATION... MIXTURE OF VFR AND MVFR CEILINGS EXPECTED TO CONTINUE THROUGH 06Z... OUTSIDE OF CONVECTION. SCATTERED STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE FORECAST AREA THROUGH 06Z AS WELL. AFTER 06Z CONDITIONS WILL BE IMPROVING TO MOSTLY VFR CONDITIONS...WITH SOME MVFR CEILINGS CONTINUING OVER THE SOUTHEAST PORTION OF THE FORECAST AREA AHEAD OF THE COLD FRONT. ISOLATED TO SCATTERED CONVECTION MAY BE CONTINUING OVER THE SOUTHEAST AS WELL AS THE FRONT PUSHES THROUGH. VFR CONDITIONS ARE EXPECTED AREAWIDE AFTER 12Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 54 27 50 30 / 40 0 0 0 0 ATLANTA 40 50 28 48 34 / 60 0 0 0 0 BLAIRSVILLE 34 44 20 40 27 / 30 10 0 0 0 CARTERSVILLE 36 47 23 48 28 / 40 0 0 0 0 COLUMBUS 47 57 30 53 32 / 100 0 0 0 0 GAINESVILLE 40 49 26 46 32 / 40 0 0 0 0 MACON 48 58 28 54 29 / 90 0 0 0 0 ROME 36 48 23 48 28 / 40 0 0 0 0 PEACHTREE CITY 41 51 24 49 26 / 70 0 0 0 0 VIDALIA 55 60 32 56 29 / 90 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY FROM 9 AM TO 7 PM EST THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HENRY... JACKSON...JASPER...LUMPKIN...MADISON...MORGAN...MURRAY... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE... WHITFIELD...WILKES. TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD. && 19
Hazardous weather outlook, Feb 18, 8:25 AM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 825 AM EST WED FEB 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 825 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER WEST CENTRAL GEORGIA AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE REST OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE EAST TODAY MOVING ACROSS GEORGIA THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ACROSS NORTH AND CENTRAL GEORGIA WILL BE LIGHTNING...DAMAGING WINDS...TORNADOES...AND HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS WEST CENTRAL GEORGIA AND BETWEEN THE HOURS OF 2 PM AND MIDNIGHT. .OTHER HAZARDS... STRONG GUSTY GRADIENT WINDS COULD PRODUCE MINOR DAMAGE...MAINLY TO TREES...ACROSS EXTREME NORTH GEORGIA THROUGH THIS EVENING. FOR MORE INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT. .DISCUSSION... A LARGE ARE OF RAIN OVER NORTH AND CENTRAL GEORGIA HAS STABILIZE THE ATMOSPHERE OVER THE REGION THIS MORNING. HOWEVER AS THIS AREA EXITS THROUGH NOON...THE ATMOSPHERE WILL SLOWLY DESTABILIZE AHEAD OF THE COLD FRONT. MOST UNSTABLE CAPES ARE EXPECTED TO REACH 600 ACROSS WESTERN AND CENTRAL GEORGIA THIS AFTERNOON. THIS...COUPLED WITH A STRONG LOW LEVEL JET AND HELICITIES OF 300 TO 500 WILL AID IN SEVERE THUNDERSTORM DEVELOP THIS AFTERNOON. WHILE ISOLATED SEVERE STORMS COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA...THE BEST LOCATION FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF A LINE FROM FRANKLIN...TO AMERICUS. THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH BETWEEN 7 PM AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Feb 18, 4:47 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EST WED FEB 18 2009 GAZ030>032-182215- 447 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...POLK AND COBB COUNTIES UNTIL 515 PM EST... AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF UNION...MOVING EAST AT 55 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PAULDING...POLK AND COBB COUNTIES THROUGH 515 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE UNION...YORKVILLE...DALLAS...NEW GEORGIA...NEW HOPE...HIRAM...DUE WEST...LOST MOUNTAIN PARK...POWDER SPRINGS AND AUSTELL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 18, 4:57 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL SHANNON 34.34N 85.07W
02/18/2009 E1.75 INCH FLOYD GA PUBLIC
&&
SNELSONSpecial weather statement, Feb 18, 5:15 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EST WED FEB 18 2009 GAZ022-023-034-182245- 515 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN GWINNETT...FORSYTH AND HALL COUNTIES UNTIL 545 PM EST... AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BUFORD DAM-LAKE LANIER PARKS...MOVING EAST AT 55 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GWINNETT...FORSYTH AND HALL COUNTIES THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BUFORD DAM-LAKE LANIER PARKS...LAKE LANIER ISLANDS...SUGAR HILL...REST HAVEN...BUFORD... OSCARVILLE...AQUALAND PARK...HOG MOUNTAIN...OAKWOOD...FLOWERY BRANCH AND CHESTNUT MOUNTAIN. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 18, 5:20 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EST WED FEB 18 2009 GAZ031>033-182300- 520 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PAULDING...COBB AND FULTON COUNTIES UNTIL 600 PM EST... AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER UNION...MOVING EAST AT 70 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PAULDING...COBB AND FULTON COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION...DALLAS...NEW GEORGIA...YORKVILLE...BROWNSVILLE...NEW HOPE...HIRAM...DUE WEST... LOST MOUNTAIN PARK...POWDER SPRINGS...MABLETON...AUSTELL... MARIETTA...JIM R MILLER PARK AND BOLTON. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 18, 5:34 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD BOWDON 33.54N 85.25W
02/18/2009 CARROLL GA TRAINED SPOTTER
POSSIBLE TORNADO REPORTED.
&&
SNELSONSpecial weather statement, Feb 18, 5:51 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 PM EST WED FEB 18 2009 GAZ024-025-182315- 551 PM EST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JACKSON AND BANKS COUNTIES UNTIL 615 PM EST... AT 550 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTHEAST OF HOMER...TO COMMERCE...TO PENDERGRASS...MOVING EAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:43 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 52 min |
| Feb 18, 3:52 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
| Feb 18, 4:19 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 41 min |
| Feb 18, 4:22 PM EST | Tornado Warning | FFC | Bartow, Cherokee | 38 min |
| Feb 18, 4:52 PM EST | Tornado Warning | FFC | Harris, Talbot | 38 min |
| Feb 18, 4:53 PM EST | Tornado Warning | FFC | Cherokee, Forsyth, Fulton | 37 min |
| Feb 18, 5:02 PM EST | Tornado Warning | FFC | Carroll | 43 min |
| Feb 18, 5:06 PM EST | Tornado Warning | FFC | Marion, Schley, Taylor | 24 min |
| Feb 18, 5:31 PM EST | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 44 min |
| Feb 18, 5:32 PM EST | Tornado Warning | FFC | Talbot, Taylor | 27 min |
| Feb 18, 5:33 PM EST | Tornado Warning | FFC | Macon, Taylor | 22 min |
| Feb 18, 5:36 PM EST | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 54 min |
| Feb 18, 5:43 PM EST | Tornado Warning | FFC | DeKalb, Fulton, Gwinnett | 34 min |
| Feb 18, 5:54 PM EST | Tornado Warning | FFC | Clayton, Coweta, Fayette, Fulton, Henry, Spalding | 51 min |
| Feb 18, 5:59 PM EST | Tornado Warning | FFC | Gwinnett, Walton | 46 min |
| Feb 18, 6:13 PM EST | Tornado Warning | FFC | Carroll | 47 min |
| Feb 18, 6:19 PM EST | Tornado Warning | FFC | Houston, Twiggs | 26 min |
| Feb 18, 6:21 PM EST | Tornado Warning | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Walton | 54 min |
| Feb 18, 6:22 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 38 min |
| Feb 18, 6:33 PM EST | Tornado Warning | FFC | Butts, Henry, Jasper, Newton | 42 min |
| Feb 18, 6:44 PM EST | Tornado Warning | FFC | Bleckley, Laurens, Twiggs | 25 min |
| Feb 18, 6:48 PM EST | Tornado Warning | FFC | Wilkinson | 22 min |
| Feb 18, 6:50 PM EST | Tornado Warning | FFC | Jasper, Putnam | 55 min |
| Feb 18, 6:54 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 18 min |
| Feb 18, 6:58 PM EST | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Warren, Wilkes | 77 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.